will I always be fat
May 4, 2008
I am on reyetaz, norvir, and tmruvada. I noticed fat in belly area, my breast, and face and arms. If I stay on these meds will I lose somewhat or will I always have to deal with this fat.I depressed over it What can I do
Response from Dr. Pierone
Hello and thanks for posting.
Switching off the protease inhibitors to a NNRTI-based regimen like Atripla will often lead to improvement of the fat buildup. If this not an option for you because of drug resistant virus, then changing to an integrase inhibitor-based regimen with Isentress may be an option.
For treatment, human growth hormone (Serostim) may be effective, but is not approved for this indication. Serostim is expensive and may worsen insulin resistance and lead to diabetes mellitus or pre-diabetes.
Logically, we prefer to switch off a medication that is causing side effects, rather than add another drug to treat the side effect. So switching off protease inhibitors would be the most direct approach for this problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Chlamydia Be Detected In Blood Test?
- Why Does Sex Cause Bacterial Vaginosis?
- When Would Know If You Have Herpes After Coming In Contact?
- What Will Happen If You Have Sex While Having Hpv?
- What Do Genital Warts Look Like When They First Appear?
- What Are The Different Types Of Herpes Zosters Or Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.